MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.0MM CABLE WITH CRIMP 750MM-STERILE; CERCLAGE FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.0MM CABLE WITH CRIMP 750MM-STERILE; CERCLAGE FIXATION
Model Number 298.800.01S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the surgeon was tensioning a 1.0 mm cable during an open reduction and internal fixation (orif) of hip fracture, the cable with crimp broke.Cable was removed and replaced with an unknown 1.7 mm cable.It is unknown if there were fragments generated.It is unknown if there was a surgical delay.The procedure was completed and patient status is unknown.Concomitant device reported: unk - tensioning instruments: trauma (part # unknown, lot # unknown, quantity 1).This report is for one (1) 1.0 mm cable with crimp 750 mm-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The cable and crimp assembly was received in two (2) pieces.The crimp was attached to a short length of wire with the other end having been twisted and broken.The second piece is much longer, has an aglet at one end, and twisted and broken at the other end.The crimp has several relatively deep scratches.The cable at the crimp is frayed from a mostly clean cut with only two (2) strands left intact.No other issues could be identified with the returned portions of the device.The received device was manufactured at the rti surgical site on 06 december 2018.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The complaint was confirmed for the cable and crimp assembly.The crimp is deeply scratched and has a short length of wire attached to it.The wire is frayed out from the crimp with only two (2) strands holding the wire to the crimp.The other end of that wire is cut and beginning to fray.A second length of wire was received separate from the crimp.This length wire has an aglet at one end and twisted and cut at the other end.There was no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it was possible that the device encountered unintended forces.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot.Part # 298.800.01s.Synthes lot # p319923.Supplier lot # p319923.Release to warehouse date: 06 dec 2018; 02 jan 2019.Expiration date: 30 sep 2023.Supplier: rti surgical.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.0MM CABLE WITH CRIMP 750MM-STERILE
Common Device Name
CERCLAGE FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8659092
Report Number2939274-2019-58404
Device Sequence Number2663204
Product Code JDQ
UDI-Device Identifier10886982182494
UDI-Public(01)10886982182494
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K992616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number298.800.01S
Device Catalogue Number298.800.01S
Device Lot NumberP319923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer06/19/2019
07/01/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date06/24/2019
07/02/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - TENSIONING INSTRUMENTS; UNK - TENSIONING INSTRUMENTS